March 19, 2005
Avonex Linked to Rare Reports of Severe Hepatic Injury, FailureTopics: Clinical Pharmacology
One of the ABC drugs used in multiple sclerosis has been reported to have caused severe hepatic injury in some patients. Usually, the most frequent systemic adverse effects of Avonex are flu-like symptoms in 65%. Laboratory abnormalities included asymptomatic leukopenia (27%) and elevated hepatic transaminases (35%):
March 17, 2005 -- The U.S. Food and Drug Administration (FDA) and Biogen Idec have warned healthcare professionals via letter of rare postmarketing reports of severe hepatic injury in patients receiving interferon beta-1a (Avonex) therapy, according to an alert sent yesterday from MedWatch, the FDA's safety information and adverse event reporting program. The letter also noted the formation of a new registry for women who become pregnant during treatment.
The FDA has received rare reports of severe hepatic injury,
including hepatic failure, in patients receiving interferon beta-1a.
Asymptomatic elevation of hepatic transaminases has also been reported
and has recurred in some patients upon rechallenge. More ...
Posted by Hyscience at March 19, 2005 11:22 PM
Articles Related to Clinical Pharmacology: